Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 2, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Feb 19, 2017, 5:17 PM CST for Comanche County, Kiowa County, Tillman County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 19, 2017, 5:17 PM CST (23:17 UTC)
- Expired
- Feb 19, 2017, 6:00 PM CST
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Comanche County, OK, Kiowa County, OK, Tillman County, OK
The radar
The Altus AFB radar (KFDR), 32 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 19, 4:07 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1164 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
785
WUUS54 KOUN 192317
SVROUN
OKC031-075-141-200000-
/O.NEW.KOUN.SV.W.0002.170219T2317Z-170220T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
517 PM CST SUN FEB 19 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
West central Comanche County in southwestern Oklahoma...
South central Kiowa County in southwestern Oklahoma...
North central Tillman County in southwestern Oklahoma...
* Until 600 PM CST
* At 517 PM CST, a severe thunderstorm was located 4 miles southeast
of Snyder, moving north at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Snyder, Mountain Park, Indiahoma, Manitou and southwestern Wichita
Mountains Wildlife Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3474 9905 3476 9873 3451 9876 3449 9901
TIME...MOT...LOC 2317Z 180DEG 36KT 3460 9890
HAIL...1.00IN
WIND...60MPH
$$
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 5:15 PM CST, 2 minutes earlier.
Area forecast discussion, Feb 19, 5:15 PM CST, 2 minutes before
Area Forecast Discussion National Weather Service Norman OK 515 PM CST Sun Feb 19 2017 .AVIATION...20/00z TAF Issuance... Messy aviation weather period underway. Thunderstorms will continue to move across western north Texas and western Oklahoma through over the next several hours, gradually building eastward overnight. From current observations, most sites dipped to MVFR ceilings and visibilities with passing storms. Sites impacted by storms will experience varying wind gusts, visibility changes, and ceiling changes, likely flirting between MVFR and IFR at times. General timing of thunderstorms is reflected in the TAFs, with TEMPOs covering windows of greatest thunderstorm impacts. Kurtz && .PREV DISCUSSION... /issued 235 PM CST Sun Feb 19 2017/ DISCUSSION... Cloud cover across central and southwest OK continues to erode this afternoon. As destabilization continues, and height falls associated with the mid to upper trough commence, this afternoon isolated to widely scattered showers and thunderstorms are expected to develop. There is good agreement between both CAM and deterministic solutions of initiation occuring near western N TX and SW OK before 00Z. Coverage should increase rapidly during the evening hours as the mid level trough and jet approach. Before then, if storms can remain sfc based as the LLJ increases, there will be a low tornado threat. Hail will also be possible, although marginal mid level lapse rates will likely limit the potential. Late tonight, the storms should begin to merge and become quasi linear near the I35 corridor presenting a marginal severe wind gust threat. Flash flooding will also be possible through the overnight hours with record PWATs around 1.5 in expected across central OK. Most of the activity will exit our eastern zones before 18Z Mon, although some precip will linger across SE OK. A warming trend is still anticipated through the week under the influence of a mid to upper shortwave ridge. By Thursday, strong downslope winds accompanying a mid to upper shortwave trough could support high temps in the low to upper 80s across much of the area. A cold front will then follow for Fri dropping temps back to near normal values by the weekend. The next chance of precip may arrive near the end of the weekend into early next week as another mid to upper trough, with moisture this time, arrives. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 57 74 43 73 / 80 10 0 0 Hobart OK 52 73 38 74 / 40 10 0 0 Wichita Falls TX 56 74 44 75 / 50 10 0 0 Gage OK 47 70 34 78 / 10 10 0 0 Ponca City OK 58 73 42 74 / 70 10 0 0 Durant OK 60 69 49 75 / 80 50 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 04
Hazardous weather outlook, Feb 19, 12:26 PM CST, 4 hours 51 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1226 PM CST Sun Feb 19 2017 OKZ004>048-050>052-TXZ083>090-201245- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1226 PM CST Sun Feb 19 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... There is a risk of severe storms across portions of central and southern Oklahoma, and all of western north Texas this afternoon. Location... A Slight Risk of storms exists along and south of a line extending from near Seymour, Texas to Hollister, Oklahoma to Lawton and Marlow to Velma and Burneyville. A Marginal Risk surrounds the Slight Risk, extending east and south of a line from near Goodlett, Texas to near Burns Flat, Oklahoma to Okeene to Perkins and Cushing. Timing... 3 PM to 2 AM. Impacts... Hail to the size of half dollars and wind gusts to 60 mph will be the main concerns. Locally heavy rainfall may lead to flash flooding as well. There is a low risk of tornadoes in the late afternoon and evening. Discussion... Showers and thunderstorms are expected to develop across portions of western north Texas around mid afternoon, and move into southwestern Oklahoma late this afternoon. The storms are then expected to spread north and eastward into central and southeastern Oklahoma this evening, and then into eastern and southeastern OK through early Monday morning. Sufficient instability and winds will be enough to support strong to severe thunderstorms this afternoon and tonight. Initial thunderstorms will be more isolated to scattered, developing into a line of thunderstorms this evening and overnight as they move eastward. The potential for severe storms will start to decrease beyond midnight. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk area should prepare for severe weather operations late this afternoon and tonight. .Flash Flooding... As storms increase in coverage late this evening and overnight, there will be a risk of flash flooding from north Texas into southern and central Oklahoma due to heavy rainfall rates. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Showers and thunderstorms will remain possible Monday with rain chances ending from west to east through the day. No severe weather is expected Monday. .Fire Weather... Elevated to Critical wildfire conditions will be possible across portions of the area Tuesday through Friday. The Critical conditions are expected Thursday afternoon across portions of western Oklahoma and western north Texas due to warm temperatures, low humidities, and gusty southwest winds. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Kurtz/Barnes
In the hours before
Special weather statement, Feb 19, 4:13 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
413 PM CST SUN FEB 19 2017
TXZ086-192245-
Wichita TX-
413 PM CST SUN FEB 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR central Wichita County Until 445
PM CST...
AT 410 PM CST, a strong thunderstorm was located near Iowa Park,
moving north at 30 MPH.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Burkburnett, Iowa Park and Pleasant Valley.
LAT...LON 3384 9879 3413 9873 3413 9869 3414 9868
3413 9858 3384 9863 3383 9874
TIME...MOT...LOC 2210Z 189DEG 26KT 3390 9868
WRSpecial weather statement, Feb 19, 4:26 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
426 PM CST SUN FEB 19 2017
TXZ086-089-192245-
Wichita TX-Archer TX-
426 PM CST SUN FEB 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Wichita and north
central Archer Counties Until 445 PM CST...
AT 425 PM CST, a strong thunderstorm was located 4 miles northeast of
Holliday, moving north at 30 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Wichita Falls, Burkburnett, Iowa Park, Holliday, Sheppard AFB,
Lakeside City, Pleasant Valley and Cashion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3383 9872 3412 9862 3409 9852 3407 9850
3406 9848 3407 9846 3406 9842 3399 9842
3378 9858
TIME...MOT...LOC 2225Z 200DEG 24KT 3387 9864
WRSpecial weather statement, Feb 19, 4:35 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 435 PM CST SUN FEB 19 2017 OKZ034>037-192300- Kiowa OK-Tillman OK-Greer OK-Jackson OK- 435 PM CST SUN FEB 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Kiowa...northwestern Tillman...east central Greer and northeastern Jackson Counties Until 500 PM CST... AT 433 PM CST, a strong thunderstorm was located near Humphreys, moving north at 40 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Altus, Granite, Blair, Martha, Headrick, Friendship, Altus Air Force Base, Warren, Humphreys and Altus-Lugert Lake. LAT...LON 3450 9915 3451 9937 3499 9940 3498 9907 TIME...MOT...LOC 2233Z 182DEG 37KT 3459 9926 WR
Special weather statement, Feb 19, 4:43 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
443 PM CST SUN FEB 19 2017
OKZ037-038-192315-
Tillman OK-Comanche OK-
443 PM CST SUN FEB 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR eastern Tillman and southwestern
Comanche Counties Until 515 PM CST...
AT 443 PM CST, a strong thunderstorm was located 5 miles southwest of
Loveland, moving north at 45 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Chattanooga, Hollister and Loveland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.
&&
LAT...LON 3414 9878 3415 9879 3414 9880 3416 9881
3416 9886 3418 9891 3421 9895 3460 9881
3451 9859 3441 9863 3441 9866 3434 9866
3413 9875
TIME...MOT...LOC 2243Z 200DEG 37KT 3424 9883
WRSpecial weather statement, Feb 19, 5:15 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 515 PM CST SUN FEB 19 2017 OKZ037-038-044-TXZ086-192345- Tillman OK-Cotton OK-Comanche OK-Wichita TX- 515 PM CST SUN FEB 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Tillman...western Cotton...south central Comanche and northeastern Wichita Counties Until 545 PM CST... AT 513 PM CST, a strong thunderstorm was located near Devol, moving north at 35 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Locations impacted include... Randlett, Devol, Faxon and Cookietown. This includes Interstate 44 between mile markers 0 and 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3408 9847 3414 9867 3447 9859 3442 9834 TIME...MOT...LOC 2313Z 199DEG 32KT 3419 9855 WR
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 6:01 AM CST | Dense Fog Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Custer, Dewey and 16 more | 5 hr |
| Feb 19, 4:35 PM CST | Special Weather Statement | OUN | Jackson | 25 min |
| Feb 19, 4:43 PM CST | Special Weather Statement | OUN | Tillman | 32 min |
| Feb 19, 4:46 PM CST | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Tillman | 44 min |
| Feb 19, 5:15 PM CST | Special Weather Statement | OUN | Cotton | 30 min |
| Feb 19, 5:26 PM CST | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Washita | 34 min |
| Feb 19, 5:32 PM CST | Areal Flood Advisory | OUN | Comanche | 118 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.